Alert archive / Connecticut / Flash Flood Warnings in 2023
Flash Flood Warning 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 4, 2023, 12:48 PM EDT for Capitol Planning Region, Connecticut. It was in force for 4 hr. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2023, 12:48 PM EDT (16:48 UTC)
- Expired
- Jul 4, 2023, 4:20 PM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 1:05 PM EDT | FLOOD | Hartford, CT | Car stuck in flood waters on Prospect Avenue. |
| Jul 4, 1:05 PM EDT | FLOOD | Hartford, CT | Car stuck in flood waters on Prospect Avenue. |
| Jul 4, 1:05 PM EDT | FLOOD | Hartford, CT | Car stuck in flood waters on Prospect Avenue. |
| Jul 4, 1:05 PM EDT | FLOOD | Hartford, CT | Car stuck in flood waters on Prospect Avenue. |
| Jul 4, 1:10 PM EDT | FLOOD | Hartford, CT | Car stuck in flood waters on Homestead Avenue relayed by Amatuer Radio. |
| Jul 4, 1:10 PM EDT | FLOOD | Hartford, CT | Car stuck in flood waters on Homestead Avenue relayed by Amatuer Radio. |
| Jul 4, 1:10 PM EDT | FLOOD | Hartford, CT | Car stuck in flood waters on Homestead Avenue relayed by Amatuer Radio. |
| Jul 4, 1:10 PM EDT | FLOOD | Hartford, CT | Car stuck in flood waters on Homestead Avenue relayed by Amatuer Radio. |
| Jul 4, 1:11 PM EDT | FLOOD | Hartford, CT | Several cars stuck in flood waters on Scarborough Street. Road being closed. |
| Jul 4, 1:11 PM EDT | FLOOD | Hartford, CT | Several cars stuck in flood waters on Scarborough Street. Road being closed. |
| Jul 4, 1:11 PM EDT | FLOOD | Hartford, CT | Several cars stuck in flood waters on Scarborough Street. Road being closed. |
| Jul 4, 1:11 PM EDT | FLOOD | Hartford, CT | Several cars stuck in flood waters on Scarborough Street. Road being closed. |
| Jul 4, 1:14 PM EDT | FLOOD | Hartford, CT | Basement flooded on Harold Street. Car stuck in street flooding on Martin Street relayed by Amateur Radio. |
| Jul 4, 1:14 PM EDT | FLOOD | Hartford, CT | Basement flooded on Harold Street. Car stuck in street flooding on Martin Street relayed by Amateur Radio. |
| Jul 4, 1:14 PM EDT | FLOOD | Hartford, CT | Basement flooded on Harold Street. Car stuck in street flooding on Martin Street relayed by Amateur Radio. |
| Jul 4, 1:14 PM EDT | FLOOD | Hartford, CT | Basement flooded on Harold Street. Car stuck in street flooding on Martin Street relayed by Amateur Radio. |
| Jul 4, 1:20 PM EDT | FLOOD | Hartford, CT | Cars stuck in flood waters on Albany Avenue. Water rescues in progress. Water level is knee deep according to FD. Relayed by Amateur Radio. |
| Jul 4, 1:20 PM EDT | FLOOD | Hartford, CT | Cars stuck in flood waters on Albany Avenue. Water rescues in progress. Water level is knee deep according to FD. Relayed by Amateur Radio. |
| Jul 4, 1:20 PM EDT | FLOOD | Hartford, CT | Cars stuck in flood waters on Albany Avenue. Water rescues in progress. Water level is knee deep according to FD. Relayed by Amateur Radio. |
| Jul 4, 1:20 PM EDT | FLOOD | Hartford, CT | Cars stuck in flood waters on Albany Avenue. Water rescues in progress. Water level is knee deep according to FD. Relayed by Amateur Radio. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
194
WGUS51 KBOX 041648
FFWBOX
CTC003-013-042045-
/O.NEW.KBOX.FF.W.0009.230704T1648Z-230704T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
1248 PM EDT Tue Jul 4 2023
The National Weather Service in Norton has issued a
* Flash Flood Warning for...
Southern Hartford County in northern Connecticut...
Southwestern Tolland County in northern Connecticut...
* Until 445 PM EDT.
* At 1248 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen in the past 48 hours and an additional 1 to 3 inches
of rain is expected. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Southington, Glastonbury, Newington, Vernon,
Wethersfield, Mansfield, South Windsor, Farmington, Berlin, Rocky
Hill, Avon, Plainville, Coventry and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4179 7301 4181 7228 4166 7230 4164 7233
4161 7233 4158 7247 4165 7251 4163 7263
4164 7263 4163 7271 4161 7272 4158 7275
4155 7282 4157 7283 4157 7285 4155 7285
4156 7288 4156 7295 4164 7294 4164 7298
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
HF2 follow-up statements
380
WGUS71 KBOX 041722
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
122 PM EDT Tue Jul 4 2023
CTC003-013-042045-
/O.CON.KBOX.FF.W.0009.000000T0000Z-230704T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-
122 PM EDT Tue Jul 4 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT THIS
AFTERNOON FOR SOUTHERN HARTFORD AND SOUTHWESTERN TOLLAND COUNTIES...
At 122 PM EDT, trained weather spotters reported thunderstorms
producing heavy rain in There is significant flooding in the
Hartford metropolitan area right now. Several cars are stuck in
flooding on Scarborough street and the road is being closed due to
the flooding. There are also other streets where cars are are stuck
in street flooding in the Hartford area. Between 3 and 6 inches of
rain have fallen in the last 48 hours. The expected rainfall rate is
1 to 2 inches in 1 hour. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
especially in the Hartford metro area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Southington, Glastonbury, Newington, Vernon,
Wethersfield, Mansfield, South Windsor, Farmington, Berlin, Rocky
Hill, Avon, Plainville, Coventry and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4179 7301 4181 7228 4166 7230 4164 7233
4161 7233 4158 7247 4165 7251 4163 7263
4164 7263 4163 7271 4161 7272 4158 7275
4155 7282 4157 7283 4157 7285 4155 7285
4156 7288 4156 7295 4164 7294 4164 7298
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
HF970
WGUS71 KBOX 042020
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
420 PM EDT Tue Jul 4 2023
CTC003-013-042030-
/O.CAN.KBOX.FF.W.0009.000000T0000Z-230704T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-
420 PM EDT Tue Jul 4 2023
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN HARTFORD AND
SOUTHWESTERN TOLLAND COUNTIES...
The showers and thunderstorms that brought the earlier torrential
rainfall and flash flooding have pushed south of the region.
However...runoff may continue to result in additional residual
flooding near small streams and creeks.
A Flood Watch remains in effect until 200 AM EDT Wednesday for
portions of northern Connecticut. Portions of Massachusetts.
Portions of Rhode Island.
LAT...LON 4179 7301 4181 7228 4166 7230 4164 7233
4161 7233 4158 7247 4165 7251 4163 7263
4164 7263 4163 7271 4161 7272 4158 7275
4155 7282 4157 7283 4157 7285 4155 7285
4156 7288 4156 7295 4164 7294 4164 7298
$$
HFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 10:40 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 4, 10:40 AM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1040 AM EDT Tue Jul 4 2023
.SYNOPSIS...
Warm and muggy weather will continue today. Another round of showers
and thunderstorms is expected later this morning into the afternoon,
especially along an south of the Mass Pike. Torrential rainfall may
elevate the risk for urban and street flooding as well as cause
sharp rises on rivers and creeks. Trending drier for Wednesday and
Thursday, but hot and humid with heat indices possibly reaching into
the lower to middle 90s.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1030 AM update...
Main update this morning was to expand the Flood Watch to the
south coast of RI and MA. While confidence is low that any one
location will experience flooding, the ingredients are all there
as described below. Hi-res guidance has been atrocious as of
late, with none of the models initializing thee ongoing south
coast showers well so we'll see what kind of an impact that may
have down the line. I did lower temperatures by several degrees
for RI and southeast MA to account for cooler than expected
temperatures where we have seen rain this morning. Satellite
does show increasing clearing in CT where temperatures should
begin to jump up and where this addition of heat/instability is
already causing more showers to pop up.
Previous Discussion...
Temperature, dewpoint, and wind forecast is on track with
respect to observations so far this morning. Did make some
adjustments to the near-term PoPs to reflect higher chances
along the stalled frontal boundary. HRRR time lagged ensemble
appears to have a good grip on where shower/thunderstorm
development will setup today as highest PoPs align nicely with
the approximate location of the boundary. Therefore, blended in
the HRRRE PoPs today with the previous forecast to reflect
higher confidence near the boundary. Otherwise no major changes
made.
Highlights...
* Scattered to numerous showers and t-storms expected later this
morning into the afternoon bringing a flash flood threat,
especially along and south of the Mass Pike
* Severe weather threat has lessened
Expect a general lull in precipitation this morning with just
some scattered showers and an isolated t-storm possible before
activity redevelops and expands by midday and continues this
afternoon. Large scale forcing for ascent increases today as mid
level trough swings across the region with accompanying height
falls. Quasi- stationary boundary across SNE will provide a
focus for convection, primarily along and south of the Mass Pike
where HREF max updrafts are focused this afternoon. Convection
may fire as early as midday near the Mass Pike then shifting
south through the afternoon across CT/RI and SE MA. The
instability north of the boundary has diminished across far
northern and NE MA, so while scattered showers/storms with
locally heavy rainfall is still possible, the flash flood threat
is less here. Max instability today will be near and south of
the boundary, primarily across CT/RI and SE MA where CAPES
1000-1500 J/kg likely. As a result, we expanded the Flood watch
eastward into SE MA, while dropping the watch in western Essex
county. The rest of the watch remains in tact.
Many parameters are favorable for excessive rainfall including high
PWATs around 2 inches, sufficient instability and soundings showing
deep warm cloud depths promoting warm rain processes. The boundary
across SNE will provide focused convergence for heavy rainfall rates
which may approach 2 inches/hr in the stronger storms. Any training
storms will have the potential to produce flash flooding. HREF PMM
QPF is 2-3 inches which is a reasonable worst case scenario, while
the ensemble max QPF of 3-5 inches offers a localized worst case
scenario. WPC expanded the slight risk of excessive rainfall SE to
near the south coast which is reasonable given the instability axis
and quasi-stationary boundary in the vicinity.
Regarding severe weather, the threat has lessened as deep layer
shear is weaker around 20-25 kt, low level lapse rates are modest
and HREF updraft helicity has also weakened. We can't rule out an
isolated strong storm capable of strong wind gusts but the primary
risk is heavy rainfall and flash flooding.
N/NE flow north of the boundary will keep many locations in 70s
today, possibly just lower 70s in NE MA, with 80 degree readings
most likely near the south coast and portions of the CT valley.
Expect a mostly cloudy day with some sunny breaks closer to the
south coast and CT valley. Quite humid again today with dewpoints
into the lower 70s across much of the region.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Tonight...
Any lingering convection will be focused near the south coast and
Cape Cod early this evening, then dissipate as mid level trough
moves to the east. Mainly a dry night after evening convection ends.
Stratus and patchy fog will impact eastern New Eng. Lows range
through the 60s.
Wednesday...
Mid level ridging and height rises develop with warming temps aloft.
Developing sunshine and 850 mb temps 16-18C will support highs into
the upper 80s and lower 90s, but sea-breezes will keep it cooler
along the immediate coast. Humidity levels will remain high with
dewpoints upper 60s to lower 70s producing max heat indices into the
low to mid 90s during the afternoon. The heat and humidity will
allow for destabilization with CAPES 1000-2000 J/kg. We can't rule
out an isolated afternoon t-storm, however lack of forcing with
height rises suggest a mainly dry day.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights...
* Drier Thursday and Friday with hot and humid summer weather
* Wet/unsettled trend settles back in this weekend and early next
week
Thursday and Friday
An upper-level ridge axis will build over southern New England late
this week and support drier weather on Thursday and Friday. 925 hPa
temps rise to 22 to 23 Celsius which should support highs in the
upper 80s to low 90s across much of southern New England both
Thursday and Friday afternoon. Heat indices may climb into the mid-
90s with surface dewpoints forecast to reach the low 70s. There
should be a fair bit of sunshine as well with only some scattered
diurnal cu developing. Can't rule out a spot instability shower or
two, but most of the region should remain dry. Gradient wind on
Thursday should be weak enough to support a sea-breeze along the
coast. This does not look to be the case on Friday as a steady
southerly wind develops as the upper-ridge axis shifts east of the
region.
Saturday through Monday
A slow moving cold front pushes into the region Friday night
into Saturday. This will set the stage for another period of
unsettled weather with scattered showers and thunderstorms
possible during the afternoon hours this weekend. Temps will be
a bit cooler/more seasonable behind the front with highs in the
low to mid 80s. A more substantial rainfall event may be in
store for Monday/early next week as short-wave energy propagates
over the northeast.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
12Z TAF Package
Today: Moderate confidence.
MVFR-LIFR cigs in the morning should improve to VFR in the CT
valley in the afternoon. However, IFR cigs likely will persist
across eastern MA for much of the day, especially near the
coast. Another round of showers/t-storms expected during the
afternoon, especially along and south of the Mass Pike. Timing
as early as 15-16z near the Mass Pike and 17-21z CT/RI and
eastern MA. Heavy downpours will be the primary risk but a few
of the stronger storms may be accompanied by strong wind gusts.
Wind directions will be variable, mostly N-NE across northern/NE
MA and SW near the south coast as a quasi- stationary boundary
will lie across SNE.
Tonight: Moderate confidence.
Any lingering showers/t-storms near the south coast will
dissipate in the evening. Mainly VFR CT valley with improving
conditions overnight across rest of interior. However, IFR-
LIFR stratus and fog will persist across eastern MA/RI,
possibly improving late away from SE New Eng coast.
Wednesday: Moderate confidence.
Mainly VFR, but isolated shower/t-storm possible in the
afternoon in the interior. Light winds interior with sea-breezes
developing along the coast.
BOS Terminal...Moderate Confidence in TAF. Expect cigs to lower
to IFR this morning and persist through the day as boundary to
the south maintains NE winds. T-storm risk increases early to
mid afternoon and have included a TEMPO in the TAF. Better
chance appears to be south and SW of BOS where instability will
be greater.
BDL Terminal...Moderate Confidence in TAF. Conditions may
briefly lower to IFR early this morning before improving to MVFR
then VFR during the afternoon. T-storm risk increases 17-21z and
have included TEMPO in the TAF. Heavy downpours and possible
gusty winds will accompany any storms.
Outlook /Wednesday Night through Saturday/...
Wednesday Night through Thursday Night: VFR.
Friday through Friday Night: VFR. Slight chance SHRA, isolated
TSRA.
Saturday: VFR. Chance SHRA, isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Relatively tranquil boating conditions with light winds with gusts
under 20 kt and seas below SCA. The main impact on the waters will
be occasional poor vsby in fog this morning and again later today
into tonight. Scattered t-storms are possible this afternoon into
the evening.
Outlook /Wednesday Night through Saturday/...
Wednesday Night through Friday: Winds less than 25 kt.
Friday Night: Winds less than 25 kt. Slight chance of rain
showers.
Saturday: Winds less than 25 kt. Slight chance of rain showers,
isolated thunderstorms.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through late tonight for CTZ002>004.
MA...Flood Watch through late tonight for MAZ003>005-010>013-
017>021-026.
RI...Flood Watch through late tonight for RIZ001>007.
MARINE...None.
&&
SYNOPSIS...KJC/RM
NEAR TERM...KJC/BW/RM
SHORT TERM...KJC
LONG TERM...RM
AVIATION...KJC/RM
MARINE...KJC/RM
HYDROLOGY...Hazardous weather outlook, Jul 4, 4:10 AM EDT, 8 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 410 AM EDT Tue Jul 4 2023 CTZ002>004-MAZ003>005-010>013-017-026-RIZ001-002-050815- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Northern Bristol MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI- 410 AM EDT Tue Jul 4 2023 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-006>009-014>016-018>024-RIZ003>008-050815- Western Franklin MA-Western Essex MA-Eastern Essex MA- Western Hampshire MA-Western Hampden MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- 410 AM EDT Tue Jul 4 2023 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-050815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 410 AM EDT Tue Jul 4 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 4, 10:47 AM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Boston/Norton MA
1047 AM EDT Tue Jul 4 2023
CTZ002>004-041615-
Hartford CT-Tolland CT-Windham CT-
1047 AM EDT Tue Jul 4 2023
...A narrow east to west band of showers with torrential rainfall
will impact much of northern Connecticut near the Massachusetts
border through 1215 PM EDT...
At 1046 AM EDT, Doppler radar was tracking a narrow east to west
band of showers with torrential rainfall will impact much of
northern Connecticut near the Massachusetts border.
HAZARD...Minor flooding.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Enfield, Windsor, Simsbury, Bloomfield, Webster, Southbridge,
Suffield, East Longmeadow, Ellington, Tolland, Windsor Locks,
Stafford, Somers, Dudley, Granby, East Windsor, Canton, Southwick,
Thompson and Sturbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4204 7301 4204 7282 4200 7281 4200 7277
4204 7275 4202 7260 4204 7244 4203 7185
4202 7180 4194 7180 4185 7295 4197 7289
4197 7303
TIME...MOT...LOC 1446Z 252DEG 28KT 4197 7242
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
FrankSpecial weather statement, Jul 4, 11:41 AM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1141 AM EDT Tue Jul 4 2023
MAZ008>011-041645-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
1141 AM EDT Tue Jul 4 2023
...A cluster of showers with torrential rainfall will impact
portions of south central Hampshire and western Hampden Counties
through 1245 PM EDT...
At 1139 AM EDT, a band of showers with torrential rainfall was
impacting southwest Massachusetts.
HAZARD...Minor flooding.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Amherst, Agawam, West
Springfield, Ludlow, South Hadley, Easthampton, Longmeadow, Suffield,
East Longmeadow, Wilbraham, Southwick, Granby, Southampton, Hadley,
Hampden and Huntington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4215 7307 4215 7303 4220 7302 4231 7252
4207 7244 4203 7264 4204 7275 4200 7277
4200 7281 4204 7282 4204 7306 4206 7305
4211 7307 4212 7306
TIME...MOT...LOC 1539Z 237DEG 19KT 4214 7272
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
FrankLocal storm report, Jul 4, 12:16 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
1216 PM EDT Tue Jul 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Flood Stafford 41.99N 72.29W
07/04/2023 Tolland CT Public
Significant street flooding in downtown
Stafford.
&&
bwSpecial weather statement, Jul 4, 12:31 PM EDT, 17 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1231 PM EDT Tue Jul 4 2023 CTZ002-003-041730- Hartford CT-Tolland CT- 1231 PM EDT Tue Jul 4 2023 ...A thunderstorm with torrential rainfall will impact portions of southwestern Tolland and southeastern Hartford Counties through 130 PM EDT... At 1230 PM EDT, Doppler radar was tracking a thunderstorm with torrential rainfall over West Hartford, moving northeast at 20 mph. HAZARD...Minor flooding. SOURCE...Radar indicated. IMPACT...Minor nuisance flooding of typically flood prone areas. Locations impacted include... Hartford, New Britain, West Hartford, Manchester, East Hartford, Glastonbury, Newington, Vernon, Wethersfield, South Windsor, Farmington, Berlin, Rocky Hill, Avon, Coventry, Hebron, Marlborough, Columbia, Bolton and Andover. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when you hear thunder. Do not resume outdoor activities until at least 30 minutes after the storm has passed. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4164 7280 4179 7287 4182 7234 4169 7232 TIME...MOT...LOC 1630Z 232DEG 16KT 4179 7274 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH Frank
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:03 PM EDT | Special Weather Statement | BOX | 57 min | |
| Jul 3, 8:30 PM EDT | Special Weather Statement | BOX | 60 min | |
| Jul 3, 8:40 PM EDT | Flash Flood Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 3 hr |
| Jul 3, 9:51 PM EDT | Special Weather Statement | BOX | 54 min | |
| Jul 3, 11:30 PM EDT | Special Weather Statement | BOX | 60 min | |
| Jul 3, 11:47 PM EDT | Flash Flood Warning | BOX | Northeastern Connecticut Planning Region | 98 min |
| Jul 4, 10:47 AM EDT | Special Weather Statement | BOX | 88 min | |
| Jul 4, 10:58 AM EDT | Areal Flood Warning | BOX | 9 hr | |
| Jul 4, 11:12 AM EDT | Flash Flood Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 4 hr |
| Jul 4, 12:31 PM EDT | Special Weather Statement | BOX | 59 min | |
| Jul 4, 1:32 PM EDT | Flash Flood Warning | BOX | Capitol Planning Region | 3 hr |
| Jul 4, 1:44 PM EDT | Special Weather Statement | BOX | 61 min | |
| Jul 4, 2:09 PM EDT | Flash Flood Warning | BOX | Northeastern Connecticut Planning Region | 2 hr |
Nearby
Flash Flood Warnings in Connecticut, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.